Tuesday, September 11, 2018

The 5th Annual Athens Area Fiber Faire is coming soon 
and now is the time to sign-up for FREE classes! 

Admission to the event is FREE

Saturday, September 29th, 10am-5pm
Sunday, September 30th, 12-5pm
at the Athens Community Center

The Athens Area Fiber Faire is an Art West event
held at the Athens Community Center

701 E State St, Athens, OH

The faire offers a vast array of fiber related merchandise such as yarn, fabric, supplies, accessories, books, notions, finished goods and tools, 
as well as free classes and demonstrations

FREE admission

Saturday, September 29th, 10am-5pm
Sunday, September 30th, 12-5pm


********

Here is the listing of the classes being offered: 
(Teachers doing preregistration have their contact info listed)

Saturday, September 29, 2018

Color Theory Class
Instructor: Katie Simo 
Duration: 1 hour
When/Where: Sat, Sept 29, 12:00 to 1:00pm, in Room B
Materials: None required
Description: This is an overview and discussion on color theory. Katie Simo will talk about the science behind how and why we see color, as well as learning the visual effects that different color combinations can create. We will define and discuss color in as many aspects as desired!  Visit our delicious food trucks and bring your lunch to join in the great conversation.

No preregistration required

Beginning Drop Spindle 
Instructor: Heather De La Pena
Duration: 1 hour
When/Where: Sat. Sept. 29, 11:00am to 12:00pm, in the Conference Room
Materials: All materials provided
Description: Please join Heather as she introduces you to working with a drop spindle. No experience necessary and all materials are provided. She will also have her booth set up at the fiber faire so you can see amazing examples of her work. Heather will also be demonstrating wheel and drop spinning from her booth throughout the fiber faire.

To sign up for the class: please email Heather directly at heatherdel7@gmail.com

Advanced Crochet Mandala Square
Instructor: Angie Wilson
Duration: 3 hours
When/Where: Sat., Sept. 29, 1:00 to 4:00pm, in the Conference Room
Materials: To complete the Mandala Square blanket you will need to buy 850yd for each of the five colors in an Aran weight yarn and an I hook.
Description: Students will learn how to work in the round starting with a magic circle. Upon completing the class students will know the following: standing stitch, FPDC, BPDC, Drop DC, DblTr, TrTr, Puff, 5Puff, and Cluster. The free pattern for this class is one of a series of 20 12”x12” squares creating a blanket measuring 4’x5’. Students can view all completed squares for the blanket and decide if they wish to complete the entire project. 
Student Requirements: Advanced crochet skills, see class description; Max in class is 8


To sign up for the class: please email Angie directly at angela.r.wilson@gmail.com


Needle Felting Class: Felting a Doll
Instructor: Missy Whaley
Duration: 2 hours
When/Where: Sat., Sept. 29, 10:30am to 12:30pm, in Room A
Materials: All materials provided
Description: With Missy you will make a needle felted doll. Missy will share the healing pedagogy of using felted dolls or animals in storytelling.
Student Requirements: Aged 10 and up, beginner level skills for needle felting, younger children with parent present to help; Max in class is 8

To sign up for the class: please email Missy directly at mwdances@gmail.com


Needle Felting Class:  Painting with Wool
Instructor: Missy Whaley
Duration: 2 hours
When/Where: Sat., Sept. 29, 1:30 to 3:30pm, in Room C 
Materials: All materials provided.
Description: Missy will be instructing on how to needle felt a picture that can be framed, used for a placemat or a table centerpiece. 
Student Requirements: Aged 10 and up, beginner level skills for needle felting, younger children with parent present to help; Max in class is 8

To sign up for the class: please email Missy directly at mwdances@gmail.com


Natural Loom Weaving
Instructor: Lois Wagner
Duration: 1.5 hours
When/Where: Sat., Sept. 29, 11:00am to 12:30pm, in Room C
Materials: All materials will be provided
Student Requirements: Aged 10 and up, beginner level skills for weaving, Maximum in class 8
Description: During this class you will weave a one of kind art piece inspired by nature. You will create your own loom using a forked branch and then weave with a needle in your choice of yarns. This is a great beginning level class and a wonderful way to introduce yourself to the art of weaving. Lois Wagner has been weaving and creating as a fiber artist for over 70 years. She is the owner of Fiber Fun Studio in Albany, Ohio.

To sign up for the class: please email Lois directly at loiswgn@gmail.com


Nuno felted Scarf
Instructor: Tracy Leinbaugh
Duration: 3 hours
When/Where: Sat., Sept. 29,  1:00 to 4:00pm, in Room C
Materials: All materials provided
Description: Each participant will design a scarf using wool fiber and a silk scarf. Silk fibers can be added for a nice effect. Tools for felting include tulle, bubble pack, and a pool noodle and will be provided for each person. All materials are included, and you will leave the class with a finished project or everything you need to finish your scarf at home. 
Student Requirements: Aged 12 and up, beginner level skills for felting; Max in class is 8

To sign up for the class: please email Tracy directly at leinbaug@ohio.edu



Sunday, September 30, 2018

Color Theory Class
Instructor: Katie Simo
Duration: 1 hour
When/Where:  Sun., Sept. 30, 1:00 to 2:00pm, in Room B
Materials: None required
Description: This is an overview and discussion on color theory. Katie Simo will talk about the science behind how and why we see color, as well as learning the visual effects that different color combinations can create. We will define and discuss color in as many aspects as desired!  Visit our delicious food trucks and bring your lunch to join in the great conversation.

No preregistration required


Beginning Drop Spindle 
Instructor: Heather De La Pena
Duration: 1 hour
When/Where: Sun. Sept. 30, 12:30 to 1:30pm, in the Conference Room
Materials: All materials provided
Description: Please join Heather as she introduces you to working with a drop spindle. No experience necessary and all materials are provided. She will also have her booth set up at the fiber faire so you can see amazing examples of her work. Heather will also be demonstrating wheel and drop spinning from her booth throughout the fiber faire.

To sign up for the class: please email Heather directly at heatherdel7@gmail.com


Fox Paws Scarf for Advanced Knitters
Instructor: Brynn Riordan 
Duration: 3 hours
When/Where: Sun. Sept. 30, 1:30 to 4:30pm, in the Conference Room
Materials: Please bring to class: 
-FIVE balls (at least) of solid-colored coordinating yarn, fingering weight, 20 yards ea.
-US Size 6 (4.0mm) 18-24” circular needles
Description: Join Brynn as she helps de-mystify the unusual stitches offered in Fox Paws to create a stunning garment you’re sure to get compliments on every time you wear it! Brynn will provide coloring sheets to help you decide how to place your colors and walk you through the most challenging parts of the pattern. Students will master increases and decreases and have a sample swatch for reference as they create their own Fox Paws Scarf. 
Student Requirements: Aged 16+, Intermediate+ skill level; Max in class is 15

Students may choose to pre-purchase the Fox Paws Scarf Knitting Kit through Craftsy.com (materials fee waived if you bring your own pattern). Link: https://www.craftsy.com/knitting/kits/fox-paws-scarf-knitting-kit/457483

Students are also encouraged to view others’ completed scarves for color inspiration! Find them on Ravelry: https://www.ravelry.com/patterns/library/fox-paws/people

Questions or To sign up for the class: please email Brynn directly at waxartist@aol.com


Speckles and Spots Yarn Dyeing 
Instructor: Nadine Borovicka
Duration: 3 hours
When/Where: Sun. Sept. 30, 1:00 to 4:00pm, in Room C
Materials: all materials are provided, but please feel free to bring undyed wool based yarn to experiment with during the class
Description: Speckled yarns are being seen more and more and are featured in several popular patterns (Find Your Fade, Speckle and Pop Shawl, etc). They look especially great when paired with a semi-solid or tonal yarn. In this class, the students will learn some of the basics of dyeing wool-based yarns and then learn how to dye a speckled yarn. We will begin with practicing the technique on small mini skeins of worsted weight yarn before moving on to a skein of fingering weight yarn perfect for a shawl or pair of socks. 
Student Requirements: Aged 12 and up, beginner level skills for dyeing; Max in class is 8

To sign up for the class: please email Nadine directly at nadine.borovicka@gmail.com


Beginning Wheel Spinning 
Instructor: Amy Drayer
Duration: 2 hours
When/Where: Sun. Sept. 30,  2:00 to 4:00pm, in Room A
Materials: All materials provided
Description: Beginning wheel spinning instruction. Learn the parts of a spinning wheel. How to draft using your wheel and the basics of twist. The objective will be to spin and ply your first two ply yarn to take home. Wool provided. Please bring your own spinning wheel.

To sign up for the class: please email Amy directly at amydrayer.ad@gmail.com



More info at Fiber Faire website or at Athens Area Fiber Faire on  Facebook